Alert archive / Florida / Tornado Warnings in 2024
Tornado Warning 26, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this tornado warning at Aug 4, 2024, 10:15 PM EDT for DeSoto County, Hardee County, Florida. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2024, 10:15 PM EDT (02:15 UTC)
- Expired
- Aug 4, 2024, 10:32 PM EDT
- In force
- 17 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties DeSoto County, FL, Hardee County, FL
The radar
The Tampa radar (KTBW), 52 km from the middle of the area, began a volume at 02:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 4, 7:57 PM EDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 2.3 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 881 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 467 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 500 m²/s²
- 0-3 km storm-relative helicity
- 550 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 12.4
The text
As transmitted.
338
WFUS52 KTBW 050215
TORTBW
FLC027-049-050245-
/O.NEW.KTBW.TO.W.0026.240805T0215Z-240805T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tampa Bay Area Ruskin FL
1015 PM EDT Sun Aug 4 2024
The National Weather Service in Ruskin has issued a
* Tornado Warning for...
Western Hardee County in central Florida...
Northwestern DeSoto County in south central Florida...
* Until 1045 PM EDT.
* At 1015 PM EDT, a severe thunderstorm capable of producing a
tornado was located 9 miles east of Myakka City, or 11 miles
northwest of Arcadia, moving north at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Ona around 1025 PM EDT.
Other locations impacted by this tornadic thunderstorm include Fort
Green and Bowling Green.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! If your home is flooded, avoid flood waters. If
possible, take shelter in an interior room. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 2726 8199 2728 8206 2764 8206 2765 8180
TIME...MOT...LOC 0215Z 191DEG 31KT 2732 8201
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
TBW2 follow-up statements
776
WWUS52 KTBW 050227
SVSTBW
Severe Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
1027 PM EDT Sun Aug 4 2024
FLC027-050236-
/O.CAN.KTBW.TO.W.0026.000000T0000Z-240805T0245Z/
DeSoto FL-
1027 PM EDT Sun Aug 4 2024
...THE TORNADO WARNING FOR NORTHWESTERN DESOTO COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning hasmoved out of
the DeSoto county and into Hardee county. Therefore, the warning has
been cancelled for DeSoto County.
A Tornado Watch remains in effect until 600 AM EDT for central and
west central Florida.
&&
LAT...LON 2738 8196 2739 8203 2764 8206 2765 8180
TIME...MOT...LOC 0226Z 191DEG 31KT 2742 8199
$$
FLC049-050245-
/O.CON.KTBW.TO.W.0026.000000T0000Z-240805T0245Z/
Hardee FL-
1027 PM EDT Sun Aug 4 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT FOR WESTERN
HARDEE COUNTY...
At 1026 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Ona, or 14 miles southwest of Wauchula, moving north
at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Ona around 1030 PM EDT.
Other locations impacted by this tornadic thunderstorm include Fort
Green and Bowling Green.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 2738 8196 2739 8203 2764 8206 2765 8180
TIME...MOT...LOC 0226Z 191DEG 31KT 2742 8199
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
TBW282 WWUS52 KTBW 050232 SVSTBW Severe Weather Statement National Weather Service Tampa Bay Area Ruskin FL 1032 PM EDT Sun Aug 4 2024 FLC049-050242- /O.CAN.KTBW.TO.W.0026.000000T0000Z-240805T0245Z/ Hardee FL- 1032 PM EDT Sun Aug 4 2024 ...THE TORNADO WARNING FOR WESTERN HARDEE COUNTY IS CANCELLED... The storm which prompted the warning has weakened below severe limits, and no longer appears capable of producing a tornado. Therefore, the warning has been cancelled. A Tornado Watch remains in effect until 600 AM EDT for central and west central Florida. && LAT...LON 2738 8196 2739 8203 2764 8206 2765 8180 TIME...MOT...LOC 0231Z 191DEG 31KT 2747 8198 $$ TBW
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at Aug 4, 3:07 PM EDT, 7 hours 8 minutes earlier.
Area forecast discussion, Aug 4, 3:07 PM EDT, 7 hours 8 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
307 PM EDT Sun Aug 4 2024
...New DISCUSSION, AVIATION, MARINE, FIRE WEATHER...
.DISCUSSION...
Issued at 301 PM EDT Sun Aug 4 2024
The days 1 and 2 forecast remains on track. Tropical Storm Debby
continues to parallel our coastline bringing heavy rain, high winds,
storm surge, and the threat of tornadoes to the forecast area. TS
Debby continues to strengthen as it moves northward. Landfall is
currently forecast by the NHC to be along the Big Bend of Florida as
a category 1 hurricane on Monday. Nearly everyone is already seeing
some form of impacts from TS Debby as the storm scrapes the western
Florida coast.
Heavy rain showers will be widespread with isolated thunderstorms
possible in the stronger rain bands. As the rain bands move onshore
and interact with moderate low-level SRH, embedded supercells will
pose an isolated tornado risk today. High winds and heavy rainfall
amounts will impact much of the Florida Peninsula, but the highest
winds and heaviest rainfall amounts will be focused closer to the
coast. A wide variety of impacts are expected with this system
throughout the next couple of days. Please see local tropical
products for specific regional impacts expected with TS Debby across
the forecast area and a list of active watches/warnings at the end
of this product. Also see related tropical products issued from this
office for additional information.
Tropical Storm Debby will begin to exit the area on Monday with the
majority of the impacts wrapping up on Tuesday. However, with weak
steering flow, Debby will meander slowly to the north of Florida
through at least mid week. Southwest flow into the storm will lead
to convergent rain bands trailing across the state. These rain bands
could lead to localized heavy rain and flooding concerns for several
days. Significant uncertainty remains for the end of the forecast
period due to the slow and wobbly nature of TS Debby's track.
&&
.AVIATION...
(18Z TAFS)
Issued at 301 PM EDT Sun Aug 4 2024
Widespread rain with embedded heavy showers and a few thunderstorms
will continue to move across the TAF sites into tonight causing
MVFR/occasional IFR conditions. The rainfall coverage will diminish
from south to north later this evening and overnight with scattered
to numerous showers and a few thunderstorms persisting through
Monday. Southeast winds at 15 to 25 knots with gusts to around 40
knots will continue into early tonight then shift south overnight
and then southwest Monday morning.
&&
.MARINE...
Issued at 301 PM EDT Sun Aug 4 2024
As Tropical Storm Debby approaches and tracks just west of the
waters today and tonight, conditions will continue to deteriorate
with increasing winds and significant building of seas. Hazardous
marine conditions are expected to develop which will persist into
Monday. Winds and seas will gradually subside Monday night and
Tuesday.
&&
.FIRE WEATHER...
Issued at 301 PM EDT Sun Aug 4 2024
No fire weather hazards are expected as sufficient moisture will
keep minimum afternoon relative humidity values above critical
levels.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 78 86 80 89 / 100 90 80 90
FMY 79 89 81 90 / 80 80 50 80
GIF 78 87 78 91 / 80 80 60 90
SRQ 78 89 80 90 / 100 90 80 90
BKV 76 86 78 89 / 100 90 80 90
SPG 81 89 83 90 / 100 90 80 90
&&
Sea Breeze Thunderstorm Regime For Monday: 5
Sea Breeze Thunderstorm Regime For Tuesday: 5
For additional information on sea breeze regimes, go to:
https://www.weather.gov/tbw/ThunderstormClimatology
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Monday evening for Coastal Charlotte-Coastal
Citrus-Coastal Hernando-Coastal Hillsborough-Coastal Lee-
Coastal Levy-Coastal Manatee-Coastal Pasco-Coastal Sarasota-
DeSoto-Hardee-Highlands-Inland Charlotte-Inland Citrus-
Inland Hernando-Inland Hillsborough-Inland Lee-Inland Levy-
Inland Manatee-Inland Pasco-Inland Sarasota-Pinellas-Polk-
Sumter.
Tropical Storm Warning for Coastal Charlotte-Coastal Citrus-
Coastal Hernando-Coastal Hillsborough-Coastal Lee-Coastal
Levy-Coastal Manatee-Coastal Pasco-Coastal Sarasota-Inland
Citrus-Inland Hernando-Inland Hillsborough-Inland Levy-
Inland Manatee-Inland Pasco-Inland Sarasota-Pinellas-
Sumter.
Storm Surge Warning for Coastal Citrus-Coastal Hernando-Coastal
Hillsborough-Coastal Levy-Coastal Manatee-Coastal Pasco-
Pinellas.
Tropical Storm Watch for DeSoto-Hardee-Inland Charlotte-Inland
Lee-Polk.
Hurricane Watch for Coastal Levy-Inland Levy.
Storm Surge Watch for Coastal Charlotte-Coastal Lee-Coastal
Sarasota.
Gulf waters...Tropical Storm Warning for Charlotte Harbor and Pine Island
Sound-Coastal waters from Bonita Beach to Englewood FL out
20 NM-Coastal waters from Englewood to Tarpon Springs FL
out 20 NM-Coastal waters from Tarpon Springs to Suwannee
River FL out 20 NM-Tampa Bay waters-Waters from Bonita
Beach to Englewood FL out 20 to 60 NM-Waters from Englewood
to Tarpon Springs FL out 20 to 60 NM.
Hurricane Watch for Coastal waters from Tarpon Springs to
Suwannee River FL out 20 NM.
Hurricane Warning for Waters from Tarpon Springs to Suwannee
River FL out 20 to 60 NM.
&&
DISCUSSION/MARINE/FIRE WEATHER...ADavis
DECISION SUPPORT/AVIATION...Close
DECISION SUPPORT/UPPER AIR...Carlisle/WynnIn the hours before
Local storm report, Aug 4, 8:10 PM EDT, 2 hours 5 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
810 PM EDT Sun Aug 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM Tornado 1 ENE Redington Beach 27.82N 82.80W
08/04/2024 Pinellas FL Public
Damage to a fence and a trailer were
reported by residents along with reports of
a tornado touching down.
&&Local storm report, Aug 4, 8:14 PM EDT, 2 hours 1 minute before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
814 PM EDT Sun Aug 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM Flood 1 ENE Seminole 27.85N 82.77W
08/04/2024 Pinellas FL Amateur Radio
Street flooding along with power outages was
reported in Seminole.
&&Local storm report, Aug 4, 9:29 PM EDT, 46 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
929 PM EDT Sun Aug 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0914 PM Tropical Cyclone 6 NNW Anna Maria Island 27.61N 82.76W
08/04/2024 GMZ853 FL Mesonet
Mesonet station XEGM Egmont Channel reported
a wind gust of 64 MPH.
&&Local storm report, Aug 4, 9:40 PM EDT, 35 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
940 PM EDT Sun Aug 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 PM Tropical Cyclone 2 ENE Saint Petersburg 27.77N 82.63W
08/04/2024 Pinellas FL ASOS
ASOS station KSPG St Petersburg - Albert
Whitted reported a wind gust of 62 MPH.
&&Local storm report, Aug 4, 9:41 PM EDT, 34 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
941 PM EDT Sun Aug 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM Tropical Cyclone 1 S Whitfield 27.40N 82.57W
08/04/2024 Manatee FL ASOS
ASOS station KSRQ Sarasota Bradenton Airport
reported a wind gust of 61 MPH.
&&Local storm report, Aug 4, 9:42 PM EDT, 33 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
942 PM EDT Sun Aug 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM Tropical Cyclone 4 NNW Belleair 27.99N 82.83W
08/04/2024 Pinellas FL Mesonet
Mesonet station FW1789 Clearwater Beach
reported a wind gust of 60 MPH.
&&The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 8:06 PM EDT | Tornado Warning | TBW | Hillsborough, Manatee | 12 min |
| Aug 4, 9:10 PM EDT | Flash Flood Warning | TBW | Hillsborough, Pasco, Pinellas | 3 hr |
| Aug 4, 9:23 PM EDT | Flash Flood Warning | TBW | Manatee, Sarasota | 3 hr |
| Aug 4, 9:29 PM EDT | Tornado Warning | TBW | Manatee, Sarasota | 31 min |
| Aug 4, 9:33 PM EDT | Special Marine Warning | TBW | 57 min | |
| Aug 4, 11:26 PM EDT | Tornado Warning | TBW | Manatee | 19 min |
| Aug 4, 11:40 PM EDT | Coastal Flood Advisory | TBW | Charlotte, Citrus, Hernando, Hillsborough, Lee, Levy and 4 more | 23 hr |
| Aug 4, 11:40 PM EDT | Rip Current Statement | TBW | Charlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota | 4 days |
| Aug 4, 11:40 PM EDT | High Surf Advisory | TBW | Charlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota | 44 hr |
| Aug 5, 12:09 AM EDT | Flash Flood Warning | TBW | Hernando, Hillsborough, Manatee, Pasco, Pinellas, Sarasota | 5 hr |
| Aug 5, 12:59 AM EDT | River Flood Warning | TBW | Manatee | 3 days |
| Aug 5, 2:04 AM EDT | Flash Flood Warning | TBW | Charlotte, Citrus, Hernando, Hillsborough, Levy, Manatee and 4 more | 3 hr |
| Aug 5, 2:56 AM EDT | Tornado Warning | TBW | Manatee, Sarasota | 8 min |
| Aug 5, 4:47 AM EDT | Flash Flood Warning | TBW | Citrus, Hernando, Hillsborough, Levy, Manatee, Pasco and 4 more | 6 hr |
| Aug 5, 4:55 AM EDT | Tornado Warning | TBW | Manatee, Sarasota | 20 min |
| Aug 5, 5:13 AM EDT | Tornado Warning | TBW | Hardee, Hillsborough, Manatee, Polk | 6 min |
| Aug 5, 6:01 AM EDT | Tornado Warning | TBW | Polk | 14 min |
| Aug 5, 8:03 AM EDT | Tornado Warning | TBW | Polk | 27 min |
| Aug 5, 8:39 AM EDT | River Flood Warning | TBW | Citrus, Levy | 21 days |
| Aug 5, 8:43 AM EDT | River Flood Warning | TBW | Citrus | 14 hr |
| Aug 5, 11:30 AM EDT | Small Craft Advisory | TBW | 45 hr | |
| Aug 5, 11:45 AM EDT | Areal Flood Warning | TBW | Citrus, Hernando, Hillsborough, Manatee, Pasco, Pinellas and 2 more | 6 hr |
Nearby
Tornado Warnings in Florida, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.